| Model Number |
SR-0940-CS |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
High Blood Pressure/ Hypertension (1908); Hemorrhagic Stroke (4417); Heart Failure/Congestive Heart Failure (4446)
| Date of Event |
02/12/2026
Type of Reportable Event
Death
Event or Problem Description
It was reported that a hemorrhagic stroke occurred approximately two hours post-procedure, and the patient subsequently expired.The patient presented as symptomatic with a left hemispheric cerebrovascular accident (cva) involving the left internal carotid artery distribution, as well as a right hemispheric cva related to right internal carotid artery and middle cerebral artery stenosis one month prior to the left transcarotid revascularization (tcar) procedure.An enroute transcarotid stent system (tss) was selected for use.During the procedure, blood pressure was reported to be acceptable prior to unclamping, with systolic readings in the 150s.Post-operatively, the patient's blood pressure was reported to be elevated (systolic readings in the 180s), and it was noted that the post-operative order set was entered incorrectly to monitor heart rate rather than blood pressure.Post-procedure, the patient initially passed the neurological check and was following commands.Approximately two hours post-operatively, the patient developed neurological symptoms and became unresponsive to voice or touch.The patient remained intubated with an external ventricular drain (evd) in place.The patient had a depressed ejection fraction and required vasopressor support for blood pressure.The family elected compassionate extubation.On (b)(6) 2026, it was reported that the patient had passed away the prior week.The explicit cause of death was not reported.However, it was noted that the physician did not believe the tss or tcar procedure were the cause of death and attributed the outcome to post-operative patient management.
Additional Manufacturer Narrative
Date of death (b2) - the date of death was not reported.On (b)(6) 2026, it was reported that the patient had passed away during the prior week; therefore, the date of death was estimated based on this information.If additional information becomes available, a supplemental report will be submitted.
Additional Manufacturer Narrative
Date of death (b2) - the date of death was not reported.On (b)(6) 2026, it was reported that the patient had passed away during the prior week; therefore, the date of death was estimated based on this information.If additional information becomes available, a supplemental report will be submitted.Investigation results: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.A risk review was completed and confirmed that the event does not represent a new or unanticipated risk.This event type was accounted for during the product risk analysis to support an acceptable risk benefit for the product.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of "known inherent risk of device".
Event or Problem Description
It was reported that a hemorrhagic stroke occurred approximately two hours post-procedure, and the patient subsequently expired.The patient presented as symptomatic with a left hemispheric cerebrovascular accident (cva) involving the left internal carotid artery distribution, as well as a right hemispheric cva related to right internal carotid artery and middle cerebral artery stenosis one month prior to the left transcarotid revascularization (tcar) procedure.An enroute transcarotid stent system (tss) was selected for use.During the procedure, blood pressure was reported to be acceptable prior to unclamping, with systolic readings in the 150s.Post-operatively, the patient's blood pressure was reported to be elevated (systolic readings in the 180s), and it was noted that the post-operative order set was entered incorrectly to monitor heart rate rather than blood pressure.Post-procedure, the patient initially passed the neurological check and was following commands.Approximately two hours post-operatively, the patient developed neurological symptoms and became unresponsive to voice or touch.The patient remained intubated with an external ventricular drain (evd) in place.The patient had a depressed ejection fraction and required vasopressor support for blood pressure.The family elected compassionate extubation.On (b)(6) 2026, it was reported that the patient had passed away the prior week.The explicit cause of death was not reported.However, it was noted that the physician did not believe the tcar procedure was the cause of death, and attributed the outcome to post-operative patient management.